Alert archive / New Mexico / Flash Flood Warnings in 2020
Flash Flood Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 5, 2020, 3:07 PM MDT for Socorro County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2020, 3:07 PM MDT (21:07 UTC)
- Expired
- Aug 5, 2020, 5:00 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Socorro County, NM
The radar
The Holloman AFB radar (KHDX), 86 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2861 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039
WGUS55 KABQ 052107
FFWABQ
NMC053-052300-
/O.NEW.KABQ.FF.W.0019.200805T2107Z-200805T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
307 PM MDT Wed Aug 5 2020
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
East Central Socorro County in central New Mexico,
* Until 500 PM MDT.
* At 307 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Bingham.
This includes the following highways...
Highway 380 between Mile Markers 32 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Arroyos, streams, and normally dry rivers can become raging killer
currents in a matter of minutes. Water in arroyos can travel many
miles and take hours to reach your location from upstream rain areas.
&&
LAT...LON 3374 10632 3381 10622 3394 10625 3391 10643
3382 10641
FLASH FLOOD...RADAR INDICATED
$$
241 follow-up statement
236
WGUS75 KABQ 052250
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
450 PM MDT Wed Aug 5 2020
NMC053-052300-
/O.EXP.KABQ.FF.W.0019.000000T0000Z-200805T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Socorro NM-
450 PM MDT Wed Aug 5 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON FOR
EAST CENTRAL SOCORRO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3374 10632 3381 10622 3394 10625 3391 10643
3382 10641
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:35 PM MDT, 32 minutes earlier.
Area forecast discussion, Aug 5, 2:35 PM MDT, 32 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 235 PM MDT Wed Aug 5 2020 .SYNOPSIS... The high pressure center is moving out of southeast NM into TX this evening and Thursday, and will continue east to central TX Friday. The high then does an about face and drifts back over NM this weekend, with the center of the high near the AZ/NM/Mexico borders. The high should remain in place through the early and mid portions of next week, strengthening some. It will remain active into the weekend then convection will lessen Monday through Wednesday of next week. && .DISCUSSION... SHORT TERM...(WEDNESDAY NIGHT THROUGH THURSDAY NIGHT)... The upper-level high has shifted a bit farther eastward compared to 24 hours ago and is now centered over southeastern NM. Water vapor imagery shows a modest increase in mid-level moisture across the area with the highest PWATs in southern NM supported by the 1.02" PWAT on KEPZ's 12Z sounding. This set-up has allowed for an uptick in storm coverage across southern and western NM this afternoon. However, with a lack of low-level moisture as observed by dewpoints in the 30's and 40's, today's crop of storms has generally been weak so far. Return flow across the east has also allowed convection to form along the central mountain, and with better low-level moisture in the east, this is the area where stronger storms with relatively higher precip amounts will be favored. The severe threat will continue through early this evening across the northeast where a few storms may produce large hail and damaging winds, but with less shear, the severe threat looks isolated. The H5 high moves farther east into west TX on Thursday which looks to be a fairly similar day to today. Highest PWATs of near to slightly above an inch will continue to reside in southern NM, but lack of low-level moisture will still lead to light QPF amounts. Storms look to form over the high terrain, but will likely struggle moving into lower elevation areas. Return flow continuing across the east will still keep isolated to widely scattered storms in the forecast for areas along and east of the central mountain chain as well. With upper-level flow becoming more westerly, shear will continue to decrease across the northeast. Still 25-30 knots of bulk shear with MLCAPE near 1500-2000 J/kg will be enough to continue the isolated severe thunderstorm risk for the northeastern corner of the state on Thursday. LONG TERM...(FRIDAY THROUGH WEDNESDAY)... High pressure aloft will remain to our east Friday, then move back over NM this weekend and remain in place while strengthening early to mid next week. Typical monsoonal flow will bring moisture north and northeast into NM, keeping isolated to scattered showers and thunderstorms in the forecast for Friday, mostly the west and central areas. We cannot rule out a few strong and maybe severe storms in the northeast Friday afternoon and evening. As the high moves back over NM this weekend, we will begin to notice a decrease in showers and thunderstorms by Sunday. And as the high deepens we will continue to see less convective coverage early and mid next week, isolated and probably confined to the western and central mountains. && .FIRE WEATHER... With the area of high pressure moving from southeast NM today into west TX Thursday through Saturday, showers and storms will continue to favor southwest and west central NM. Return flow across the east which also generate isolated to widely scattered storms in the east each day as well. However, with the lack of low-level moisture in the west, precipitation amounts will be light with maybe slightly higher amounts in the east. The high pressure builds back over NM by Sunday and continues shifting west into early next week. This will allow drier air to filter into the state with a significant downtick in storm coverage looking likely next week. && .AVIATION... 18Z TAF CYCLE More mid-level moisture in the atmosphere will allow for greater storm coverage across southwest and west-central NM today. The primary concern with any storms across the west today will be gusty downburst winds as storms move to the northeast around 15-20 mph. A backdoor boundary that moved through late last night will also allow storms to develop along the central mountain chain and move eastward onto the adjacent highlands and plains. A few strong to severe storms with large hail and damaging winds will remain possible across the northeast. Storms will taper off late this evening, and VFR conditions will prevail. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 61 94 60 92 / 5 0 0 5 Dulce........................... 52 87 50 87 / 10 5 5 10 Cuba............................ 58 88 57 87 / 20 10 10 10 Gallup.......................... 54 89 55 88 / 10 5 5 10 El Morro........................ 52 83 53 83 / 20 20 10 20 Grants.......................... 55 86 56 86 / 20 20 10 20 Quemado......................... 55 83 56 84 / 20 30 10 40 Magdalena....................... 61 85 61 85 / 30 30 20 40 Datil........................... 55 81 56 80 / 30 30 20 50 Reserve......................... 56 90 55 89 / 20 20 10 50 Glenwood........................ 64 96 64 93 / 20 20 10 40 Chama........................... 50 81 49 82 / 10 5 5 10 Los Alamos...................... 63 85 62 86 / 20 10 10 20 Pecos........................... 60 86 60 86 / 20 10 10 20 Cerro/Questa.................... 55 83 54 85 / 20 10 10 20 Red River....................... 49 75 49 76 / 20 20 10 20 Angel Fire...................... 40 78 41 80 / 20 20 10 20 Taos............................ 53 87 53 87 / 10 10 10 20 Mora............................ 56 84 54 84 / 20 20 10 20 Espanola........................ 62 92 62 92 / 10 10 10 10 Santa Fe........................ 61 88 62 87 / 10 10 10 20 Santa Fe Airport................ 58 90 60 90 / 10 10 10 10 Albuquerque Foothills........... 67 91 67 93 / 10 10 10 10 Albuquerque Heights............. 68 93 68 93 / 10 10 10 10 Albuquerque Valley.............. 65 95 65 95 / 10 10 10 10 Albuquerque West Mesa........... 66 93 66 94 / 10 10 10 10 Belen........................... 65 94 65 94 / 10 10 10 20 Bernalillo...................... 63 95 64 97 / 10 10 10 10 Bosque Farms.................... 64 93 64 94 / 10 10 10 20 Corrales........................ 64 95 65 96 / 10 10 10 10 Los Lunas....................... 64 93 64 94 / 10 10 10 20 Placitas........................ 65 90 65 89 / 10 10 10 10 Rio Rancho...................... 66 94 66 95 / 10 10 10 10 Socorro......................... 68 95 67 95 / 20 20 10 30 Sandia Park/Cedar Crest......... 62 87 62 85 / 20 10 10 20 Tijeras......................... 62 90 63 88 / 10 10 10 20 Edgewood........................ 58 90 59 90 / 10 20 20 10 Moriarty/Estancia............... 56 91 56 92 / 10 20 20 10 Clines Corners.................. 59 87 59 88 / 10 20 20 20 Mountainair..................... 60 88 60 88 / 20 20 20 20 Gran Quivira.................... 60 87 60 88 / 20 20 20 20 Carrizozo....................... 67 91 66 91 / 20 20 20 30 Ruidoso......................... 60 85 60 83 / 40 40 20 50 Capulin......................... 56 87 56 87 / 40 20 10 20 Raton........................... 56 91 55 92 / 30 20 10 20 Springer........................ 57 91 56 92 / 30 20 10 20 Las Vegas....................... 57 88 57 88 / 20 10 10 20 Clayton......................... 61 92 63 94 / 20 20 10 10 Roy............................. 61 90 60 92 / 20 20 10 10 Conchas......................... 67 99 68 99 / 20 10 10 10 Santa Rosa...................... 65 95 66 96 / 20 20 10 10 Tucumcari....................... 70 100 71 101 / 20 10 10 10 Clovis.......................... 68 98 68 98 / 20 20 20 10 Portales........................ 69 99 69 99 / 20 10 20 10 Fort Sumner..................... 68 97 69 99 / 20 10 20 10 Roswell......................... 71 102 72 102 / 10 20 20 20 Picacho......................... 66 93 65 94 / 30 30 20 40 Elk............................. 63 89 63 92 / 40 40 20 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 5, 3:27 AM MDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 327 AM MDT Wed Aug 5 2020 NMZ201>241-060930- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 327 AM MDT Wed Aug 5 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms over far northeast New Mexico with a threat for damaging hail and winds. Any severe storm that forms will be isolated in nature for the afternoon and evening hours today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm activity and coverage may increase through the end of the week with higher chances on Friday. A strong to severe storm may be possible Thursday, Friday and Saturday with a threat for hail and downburst winds. The flood threat looks low for now. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail or wind damage through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 39
In the hours before
Local storm report, Aug 5, 1:55 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
155 PM MDT WED AUG 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 1 SE BONITO LAKE 33.45N 105.72W
08/05/2020 LINCOLN NM EMERGENCY MNGR
&&
EVENT NUMBER ABQ202001399
RJHSpecial weather statement, Aug 5, 2:31 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
231 PM MDT Wed Aug 5 2020
NMZ224-052100-
South Central Highlands-
231 PM MDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN...EASTERN
SOCORRO AND SOUTHERN TORRANCE COUNTIES UNTIL 300 PM MDT...
At 231 PM MDT, Doppler radar was tracking a strong thunderstorm near
Claunch, or 18 miles southwest of Corona, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Claunch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3403 10594 3417 10601 3433 10578 3433 10575
3432 10573 3413 10555
TIME...MOT...LOC 2031Z 245DEG 9KT 3414 10590
24The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:00 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Aug 5, 12:25 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 87 min |
| Aug 5, 1:52 PM MDT | Flash Flood Warning | ABQ | Lincoln | 68 min |
| Aug 5, 2:31 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Aug 5, 2:37 PM MDT | Areal Flood Advisory | ABQ | Socorro | 30 min |
| Aug 5, 3:33 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Aug 5, 3:36 PM MDT | Special Weather Statement | ABQ | Mora | 24 min |
| Aug 5, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 28 min |
| Aug 5, 4:30 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 5, 5:49 PM MDT | Special Weather Statement | ABQ | Guadalupe | 26 min |
Nearby
Flash Flood Warnings in New Mexico, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.